I have been on tramadol for 11yrs, start right after Sept 11. I asked my doctor was this addictive? he said no!!! he lied here I am 11 years later and still taking the evil pill. I have tried t go cold turkey and the symptoms are horrendous. I finally want to really stop so I am doing it slowly. I am taking 4 to 6 pills a day from 10 to 12. pills. I have lost my job not because of this but because of the economy (work in wall street) I have no insurance and only one re-fill left of 45 pills. today I took the last two and I am scared out of my wits. I can not get my refill for another 3 days going away for the weekend and going crazy. any advise?
Sorry to hear what you're going through. No doubt Ultram can be difficult to come off, there are LOTS of stories here of people who have been through the same thing...browse around, that will give you hope.
Also, your doctor didn't propbably lie, back then, doctors really DIDN'T yet understand the addictive nature of this med. It was marketed as a pain med that would NOT be habit forming, that was a great alternative to opiates. Now, there is much more awareness of the issues surrounding tramadol. Just wanted to let you know that there's probably a really good chance your doctor really DID think it wasn't addictive, as that's what the manufacturers were saying.
Hello and welcome . . . I completely understand and relate to the tramadol thing. When it was first prescribed for me 15 years ago for back pain I was also told that it was not addictive. Well I found out pretty quickly, just as you did, that that is not the case. It is GREAT that you have weaned down to 4-6 pills per day. How long have you been tapering? You said you took your last 2 pills today and then have to go 3 days before your refill is due, but also that you are going out of town. Are you going to be able to pick it up before you leave (so you would have to go just 2 full days w/out the pills) or will you have to go longer? Is there any way you can call your doctor and have them revise the script (i.e., increase the prescribed dose) so you could get it sooner (and then continue your taper plan from there with the remaining 45 pills?). If not, once you have gone 3 full days with no pills, you will likely be at the peak of the worst w/d symptoms. It should start easing up after that. At that point I personally would just cancel that script and be done. To start them up again after 3 full days off would mean having to go through this all over again (even tapering, at some point you will have to jump off completely). There are lot of things that you can do to help ease the w/d symptoms. Having had only 2 today, are you feeling any w/d yet?
thank you all for you response, it has been hours since my last dose, still sane. I just hope that tomorrow I will still be sane. I have a job interview and can not afford to be going though withdrawal symptoms, and yes you are right if I can go three days without it I would be insane to start them over. lets just hope and pray that I am going to do the right thing this time around. WISH ME LUCK \!!! AND THANK YOU ALL.... really scared but God only knows what tomorrow will bring. Good night will post tomorrow.
I'm sorry to hear of your struggle, I am an ex Tramadol addict of 7 years and was taking an astronomical amount daily.
I took 2 weeks off work and used the time to go cold turkey, Fourjays advise again is excellent, I understand you have "life" in your way, (weekend away and job interview) and you tried the cold turkey route surely your doctor will "pre prescribe" on account of your weekend away, (I used to say things like I was going away with work or on a little holiday to get my meds early!)
The main thing is you have tapered down to below the maximum daily dosage (I'm assuming they are 50mgs not the 200mg Zamadols) and that is a little triumph in itself.
You must be a strong gritty type of person with you working on Wall Street so emphasise these traits on winning this battle.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.